Alert archive / Colorado / Red Flag Warnings in 2016

Red Flag Warning 8, NWS Goodland, KS

March 13, 2016Cheyenne County, Kit Carson County, Colorado; Greeley County, Wallace County, Kansas

NWS Goodland, KS issued this red flag warning at Mar 13, 2016, 9:04 AM MDT for Cheyenne County, Kit Carson County, Colorado; Greeley County, Wallace County, Kansas. It took effect at Mar 13, 2016, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2016, 9:04 AM MDT (15:04 UTC)
In effect from
Mar 13, 2016, 12:00 PM MDT
Expired
Mar 13, 2016, 5:57 PM MDT
In force
6 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Greeley County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 69 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 3.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2340 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

233 
WWUS83 KGLD 131504
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
904 AM MDT SUN MAR 13 2016

COZ253-254-140000-
/O.NEW.KGLD.FW.W.0008.160313T1800Z-160314T0000Z/
KIT CARSON-CHEYENNE CO-
904 AM MDT SUN MAR 13 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND
254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 6 PM MDT THIS EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON 
  AND FIRE WEATHER ZONE 254 CHEYENNE CO.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
3 follow-up statements
982 
WWUS83 KGLD 131631
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1031 AM MDT SUN MAR 13 2016

EXPANDED RED FLAG WARNING INTO NORTHWEST KANSAS.

KSZ027-041-140000-
/O.EXA.KGLD.FW.W.0008.160313T1800Z-160314T0000Z/
WALLACE-GREELEY-
1031 AM MDT SUN MAR 13 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027 AND
041...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 6 PM MDT THIS EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 027 WALLACE AND 
  FIRE WEATHER ZONE 041 GREELEY.

* WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ253-254-140000-
/O.CON.KGLD.FW.W.0008.160313T1800Z-160314T0000Z/
KIT CARSON-CHEYENNE CO-
1031 AM MDT SUN MAR 13 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND
254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON 
  AND FIRE WEATHER ZONE 254 CHEYENNE CO.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
546 
WWUS83 KGLD 132054
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
254 PM MDT SUN MAR 13 2016

RED FLAG WARNING CONTINUES FOR TODAY...WITH A FIRE WEATHER WATCH
IN EFFECT FOR VARIOUS PARTS OF THE TRI-STATE AREA EACH AFTERNOON
FROM MONDAY THROUGH WEDNESDAY.

COZ253-254-KSZ027-041-140500-
/O.NEW.KGLD.FW.A.0007.160314T1800Z-160315T0000Z/
/O.NEW.KGLD.FW.A.0008.160315T1800Z-160316T0100Z/
/O.NEW.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/
/O.CON.KGLD.FW.W.0008.000000T0000Z-160314T0000Z/
KIT CARSON-CHEYENNE CO-WALLACE-GREELEY-
254 PM MDT SUN MAR 13 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...
041...253 AND 254...
...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041...253 AND
254...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 027...041...253 AND 254...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 027...041...253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT MONDAY AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. IN
ADDITION...A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE
HUMIDITY HAS BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT
FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON 
  AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE 
  WEATHER ZONE 027 WALLACE AND FIRE WEATHER ZONE 041 GREELEY.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ252-KSZ001-013-140500-
/O.NEW.KGLD.FW.A.0007.160314T1800Z-160315T0000Z/
/O.NEW.KGLD.FW.A.0008.160315T1800Z-160316T0100Z/
/O.NEW.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/
YUMA-CHEYENNE KS-SHERMAN-
254 PM MDT SUN MAR 13 2016 /354 PM CDT SUN MAR 13 2016/

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013 AND 252...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001...013 AND 252...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001...013 AND 252...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT MONDAY AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. IN
ADDITION...A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE
HUMIDITY HAS BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT
FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN 
  KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS AND FIRE WEATHER 
  ZONE 013 SHERMAN.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ002-014-028-029-042-NEZ079-140500-
/O.NEW.KGLD.FW.A.0008.160315T1800Z-160316T0100Z/
/O.NEW.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/
RAWLINS-THOMAS-LOGAN-GOVE-WICHITA-DUNDY-
254 PM MDT SUN MAR 13 2016 /354 PM CDT SUN MAR 13 2016/

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 002...014...028...029...042 AND 079...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 002...014...028...029...042 AND 079...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS... 
  FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 028 LOGAN...
  FIRE WEATHER ZONE 029 GOVE AND FIRE WEATHER ZONE 042 WICHITA. 
  IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ015-016-140500-
/O.NEW.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/
SHERIDAN-GRAHAM-
354 PM CDT SUN MAR 13 2016

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 015 AND 016...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 015 SHERIDAN AND 
  FIRE WEATHER ZONE 016 GRAHAM.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
933 
WWUS83 KGLD 132357
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
557 PM MDT SUN MAR 13 2016

A FIRE WEATHER WATCH IS IN EFFECT FOR VARIOUS PARTS OF THE TRI-
STATE AREA EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY.

COZ253-254-KSZ027-041-141000-
/O.CAN.KGLD.FW.W.0008.000000T0000Z-160314T0000Z/
/O.CON.KGLD.FW.A.0007.160314T1800Z-160315T0000Z/
/O.CON.KGLD.FW.A.0008.160315T1800Z-160316T0100Z/
/O.CON.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/
KIT CARSON-CHEYENNE CO-WALLACE-GREELEY-
557 PM MDT SUN MAR 13 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041...
253 AND 254...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 027...041...253 AND 254...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 027...041...253 AND 254...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 027...041...253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED
FLAG WARNING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON 
  AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE 
  WEATHER ZONE 027 WALLACE AND FIRE WEATHER ZONE 041 GREELEY.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ252-KSZ001-013-141000-
/O.CON.KGLD.FW.A.0007.160314T1800Z-160315T0000Z/
/O.CON.KGLD.FW.A.0008.160315T1800Z-160316T0100Z/
/O.CON.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/
YUMA-CHEYENNE KS-SHERMAN-
557 PM MDT SUN MAR 13 2016 /657 PM CDT SUN MAR 13 2016/

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013 AND
252...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...013 AND 252...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...013 AND 252...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN 
  KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS AND FIRE WEATHER 
  ZONE 013 SHERMAN.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ002-014-028-029-042-NEZ079-141000-
/O.CON.KGLD.FW.A.0008.160315T1800Z-160316T0100Z/
/O.CON.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/
RAWLINS-THOMAS-LOGAN-GOVE-WICHITA-DUNDY-
557 PM MDT SUN MAR 13 2016 /657 PM CDT SUN MAR 13 2016/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 002...014...028...029...042 AND 079...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 002...014...028...029...042 AND 079...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS... 
  FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 028 LOGAN...
  FIRE WEATHER ZONE 029 GOVE AND FIRE WEATHER ZONE 042 WICHITA. 
  IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ015-016-141000-
/O.CON.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/
SHERIDAN-GRAHAM-
657 PM CDT SUN MAR 13 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 015 AND 016...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 015 SHERIDAN AND 
  FIRE WEATHER ZONE 016 GRAHAM.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 13, 5:26 AM MDT, 3 hours 38 minutes earlier.

Area forecast discussion, Mar 13, 5:26 AM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
526 AM MDT SUN MAR 13 2016

.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)
ISSUED AT 309 AM MDT SUN MAR 13 2016

AN UPPER LEVEL LOW WILL MOVE INTO SOUTHCENTRAL OKLAHOMA TODAY
FOLLOWED BY ZONAL FLOW TONIGHT AND MONDAY.  AN UPPER LOW WILL MOVE
ACROSS THE NORTHERN PLAINS MONDAY NIGHT WITH THE BASE OF THE TROUGH
MOVING THROUGH THE CENTRAL PLAINS.  WESTERLY FLOW WILL RESUME ACROSS
THE PLAINS THROUGH TUESDAY NIGHT. A SURFACE TROUGH WILL MOVE INTO
CENTRAL KANSAS TODAY.  HIGH PRESSURE WILL MOVE INTO NORTHWEST KANSAS
BEHIND IT TONIGHT.  ANOTHER SURFACE TROUGH WILL MOVE INTO NORTHWEST
KANSAS MONDAY AND THEN SHIFT EAST MONDAY NIGHT WITH A COLD FRONT
PUSHING SOUTH INTO NORTHWEST KANSAS. HIGH PRESSURE WILL BUILD INTO
THE AREA TUESDAY AND TUESDAY NIGHT.

ISOLATED LIGHT MORNING SHOWERS SHOULD END ACROSS THE EASTERN FA BY
15Z.  BOUNDARY LAYER RH INCREASES TO 90 PERCENT AND HIGHER ACROSS
MOST OF THE FA WITH FOG LIKELY UNTIL AROUND 15Z TODAY.  SUBSIDENCE
WILL MOVE INTO THE FA AFTER 15Z TODAY AND CONTINUE TONIGHT AND
MONDAY.  POPS WILL BE NIL DURING THAT TIME.  WHEN THE COLD FRONT
COMES THROUGH MONDAY EVENING, MOISTURE WILL BE MEAGER BUT THERE WILL
BE SOME LIFT ASSOCIATED WITH THE FRONT AS WELL AS SOME WEAK
INSTABILITY.  PLAN TO CONTINUE THE SLIGHT CHANCE OF SHOWERS WITH
ISOLATED THUNDER MONDAY EVENING. SUBSIDENCE AND RESULTING DRY
CONDITIONS WILL RESUME TUESDAY AND TUESDAY NIGHT WHEN POPS WILL BE
NIL.

FIRE WEATHER ISSUES ARISE MONDAY AND TUESDAY. RH VALUES LOWER TO
NEAR CRITICAL VALUES MONDAY AND WINDS ARE CLOSE TO REACHING RED
FLAGCRITERIA BUT STILL BORDERLINE. WINDS ARE MUCH STRONG TUESDAY.
AFIRE WEATHER WATCH MAY BE NEEDED. SINCE MONDAY IS THE 5TH
PERIODWILL HOLD OFF ON ANY HIGHLIGHT THIS EARLY.

MAX TEMPERATURES TODAY SHOULD RISE TO NEAR 70 AND THE LOWER TO MID
70S MONDAY WITH SOME UPPER 70S ACROSS THE EASTERN FA. MAX
TEMPERATURES TUESDAY WILL BE COOLER BEHIND THE FRONT WITH READINGS
IN THE LOWER TO MID 50S WITH LOWER 60S IN THE EASTERN FA. MIN
TEMPERATURES TONIGHT SHOULD COOL TO THE UPPER 30S.  MIN TEMPERATURES
MONDAY NIGHT SHOULD RANGE FROM THE LOWER 30S IN THE WEST TO THE
UPPER 30S IN THE EAST. MID 20S TO THE LOWER 30S ARE EXPECTED TUESDAY
NIGHT.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 309 AM MDT SUN MAR 13 2016

DRY CONDITIONS WILL ENSUE OVER THE TRI STATE REGION WEDNESDAY THRU
THURSDAY AS DOWNSLOPE NW FLOW PERSISTS. MODELS HAVE CONTINUED TO
SHOW SHORTWAVE COMING OUT OF THE CENTRAL ROCKIES AND ACROSS THE
CENTRAL PLAINS THURSDAY NIGHT AND SLOWLY EXITING REGION INTO
SATURDAY MORNING. MODEL TRACK IN LATEST GFS VERSUS THE ECMWF HAS
SHOWN A BIT MORE QPF POTENTIAL FOR THE REGION...BUT MODELS HAVE
FLIPPED KEEPING MORE QPF IN OVER AREA LONGER IN THE GFS WITH THE
ECMWF DRYING OUT QUICKER. STILL KEEPING CHANCE POPS FOR THIS
UPCOMING SYSTEM DUE TO SOME TIMING ISSUES BUT DAYTIME PRECIP LOOKS
TO REMAIN MOSTLY LIGHT RAIN WITH SOME MORNING -SW MIXED IN.
OVERNIGHT HOURS WILL SEE LIGHT SNOW WITH POSSIBLY UP TO AN INCH IN
SOME LOCALES OVER A 36 HOUR PERIOD.

THE OVERALL TREND FOR TEMPS IN THE EXTENDED IS A DOWNWARD ONE WITH
THE PUSH OF COLDER AIR INTO THE REGION. UPPER LOW PASSING EASTWARD
THRU THE NORTHERN PLAINS REGION FROM WEDNESDAY ON INTO THE END OF
THE WEEK...COMBINED WITH BUILDING UPPER RIDGE TO THE WEST...WILL
CREATE NW FLOW OVER THE REGION CREATING INCREASED CAA THAT WILL TAKE
HIGHS ON WEDNESDAY IN THE 50 DOWN TO THE 40S BY FRIDAY AND SATURDAY.
BY THE END OF THE WEEK THE AREA WILL SEE NUMBERS 10-15 DEGREES BELOW
NORMAL. SAME TREND FOR THE OVERNIGHT LOWS WITH MAINLY 20S THRU THE
PERIOD.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 522 AM MDT SUN MAR 13 2016

MVFR AND IFR CONDITIONS CAN BE EXPECTED AT KGLD AND KMCK THIS
MORNING. A SURFACE TROUGH SHOULD MOVE EAST WITH BREEZY NORTHWEST
WIND CAUSING THE STRATUS AND FOG TO DISSIPATE BY MID MORNING. VFR
CONDITIONS WILL RESULT AND SHOULD LAST THROUGH THE REMAINDER OF
THIS FORECAST AS HIGH PRESSURE MOVES INTO THE AREA.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...FS
LONG TERM...JN
AVIATION...FS
Hazardous weather outlook, Mar 13, 3:41 AM MDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
341 AM MDT SUN MAR 13 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-140945-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
341 AM MDT SUN MAR 13 2016 /441 AM CDT SUN MAR 13 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT...

AREAS OF FOG MAY REDUCE VISIBILITIES THIS MORNING ACROSS A LARGE
PART OF THE TRI STATE AREA. MOTORISTS SHOULD BE PREPARED FOR
VISIBILITIES UNDER A MILE WITH A FEW LOCATIONS UNDER A HALF MILE
AT TIMES. THE FOG SHOULD START LIFTING BY MID MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

FIRE DANGER INCREASES MONDAY THROUGH WEDNESDAY ACROSS THE TRI
STATE AREA. WIND SPEEDS WILL CAUSE ANY FIRES THAT START TO SPREAD
QUICKLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 2:54 PM MDTFire Weather WatchGLDCheyenne, Kit Carson, Yuma12 hr
Mar 13, 2:54 PM MDTFire Weather WatchGLDCheyenne, Kit Carson, Yuma24 hr
Mar 13, 2:54 PM MDTFire Weather WatchGLDCheyenne, Kit Carson, Yuma59 hr

Nearby

Red Flag Warnings in Colorado, 2016Red Flag Warnings in Kansas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.